View Our Services
Open Menu
+

CALL TODAY! (310) 443-5273

 
 

Botox and "Lazy Eye"

May 2, 2008
I recently moved to New York, and have had Botox previously with great results. But on my first visit to a new doctor, I got “lazy eye.” Did the doctor do something wrong? I told him where I had been injected before.




"Lazy eye" can mean one of two things, both of them representing an error in injection technique on the part of the doctor or nurse. It could be that too much Botox was injected into a low point on one side the forehead and weakened the forehead muscle excessively. This can cause a sensation of heaviness of the brow and it can look like the skin underneath the eyebrow is heavy and low on one side. This is annoying, but it does tend to go away within a few weeks. This problem can be avoided by being conservative with Botox injections in the forehead. I routinely use 12 units instead of the Allergan recommended 16. I very rarely get the heavy eyebrow problem and my patients are very grateful that they do not have the paralyzed Nicole Kidman look. It pays to go to an injector who is experienced enough to avoid this issue.

The second possible meaning of "lazy eye" is more serious. It is when the Botox was injected so close to the midpoint of the eyebrow that it affected the muscle that keeps the eyelid elevated. The result is a partially closed eyelid for several months. This happens rarely. Ideally, it should never happen and is usually the result of a combination of unusual patient anatomy and a serious error in injection technique by the doctor. There is an eyedrop called Iopidine that helps somewhat. Fortunately, everything goes back to normal within a month or two.

The lesson here is: Know your injector!

Botox injections are really easy, effective and safe but there is always a possibility of side effects, especially in the wrong hands. Go to someone experienced, someone recommended and someone in a physician's office (i.e. not a mall, or someone's house or in the back of a facial salon). You want to know that if something does go wrong, there is an experienced doctor ready to fix you up.

One thought on “Botox and “Lazy Eye””

  1. Anonymous says:

    I did botox 2 weeks ago and now my right eye lid is droopy very noticably. the doctor used 22 units between my eye brows. How long will this last and how can i raise my eye lid now. I feel i look hidious and regret ever using botox.

Comments are closed.

Latest News and Reviews

Latest News and Reviews

Warning!

This gallery contains graphic content. Are you sure you want to proceed?

Warning!

This gallery contains graphic content. Are you sure you want to proceed?